MAUDE Adverse Event Report: RICHARD WOLF GMBH COBRA VISION; SENSOR-URETERORENOSCOPE 9.9FR WL 680MM

RICHARD WOLF GMBH COBRA VISION; SENSOR-URETERORENOSCOPE 9.9FR WL 680MM
Model Number 7356071
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative regarding product id# 7356071 (b)(4)."the plastic was free-floating in the kidney.Physician does believe that he collect all of the pieces and the entire room staff; including myself put our eyes on it to aid in his retrieval.After i got the pieces i did actually put them on the spot at the tip of the scope, before they fell apart they did fit." additional information reported by the user facility representative: (email, dated september 20, 2022).Will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.New information obtained from the user facility representative: (email, dated september 22, 2022).1.How long was the procedure delayed? 5 minutes.2.What actions were being done during the delay? the surgeon was retrieving the broken pieces from the kidney with a basket forcep.3.How was the patient at risk? there was a potential for leaving a foreign body in the kidney; which could result in reoccurring stones and infection.4.Did the patient require any additional treatment during the delay or will require another procedure as the result of the delay? no additional treatment is expected at this time.5.What was the patient's outcome? the patient recovered successfully and was discharged without any further incident.Decision to report from rwgmbh: due to the fact, that parts of the device fell off into the patient and there was a potential risk of injury of the patient in case that the foreign body could not be retrieved, the mdr is recommended.Rwmic mdr awareness date: (b)(6) 2022.Also, the purpose of this submission is to provide the results of the device investigation.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic is submitting this report on behalf of richard wolf gmbh (manufacturer).Richard wolf medical instruments corporation is the importer of this device.Device investigation results: rwmic investigation report device evaluation, form 5020 (12), (date: (b)(6) 2022).The device was inspected visually and tested functionally.The reported condition was confirmed and the device did not meet specifications.The evaluation found working channel leaks, distal hose is ripped and leaks.Product disposition recommends repair.Probable root cause: due to reprocessing.The instruction manual ga-d395 / en-us / 2020-11 v1.0 / pk20-0025 contains the following applicable warnings for these faults: 8 checks.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Run through the checks before and after each use.8.1 visual check the cobra vision, in particular in the distal area, and check the accessories for damage.Sharp edges.Loose or missing parts.Rough surfaces.Any inscriptions or identification necessary for the safe intended use must be legible.To prevent wrong handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.Check the cobra vision in the distal area for damage e.G.Cracks on the outer jacket/perforations.Check for perfect condition, and replace if necessary rubber cap (11), when using the biopsy valve cpl.(9): sealing valve, blue (9.2), clamping element (17.2), check that the relevant technical data (diameter, working length, etc.) of endoscopic accessories and of cobra vision are the same.Depending on the number of uses and the duration of the laser application, check the laser fiber for wear/consumption and readjust if required.8.2 function check, check the individual components for compatibility.Check for secure connections.Check for easy assembly and proper functioning of the locking mechanisms of the individual products.Replace the products if the connection although locked is not secure.Cannot be locked or is difficult to lock.Check the deflection (angling) and the 0 degree position (snap in position) of the instrument tip (4).Check locking and releasing of instrument tip (4) via the toggle/brake (13.2).9 processing and maintenance warning! unsterile use of products can transmit diseases! the products are delivered unsterilized.To protect the patient, user and third parties, the products must be processed in accordance with the manual prior the initial use, before each subsequent use, before return shipment.Important! carry out a leakage test immediately after each use or each time before reprocessing.Carry out the manual leakage test under dry conditions.Otherwise humidity may enter inside the urs and cause damage.The user facility representative was contacted several times in an effort to collect patient information.Rwmic has not received.The patient information requested.Dates of user facility representative contact: 1st contact: (b)(6) 2022 via email: no response.2nd contact: (b)(6) 2022 via email: no response.3rd contact: (b)(6) 2022 via email: response received from user facility representative as to follow-up and send back requested information.However, no information has been provided as of 9/30/2022.Rwmic considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to update mdr with patient information and additional procedural information.New information added by the user facility (source: richard wolf questionnaire, form 5206 (03); received 10/03/2022).Purpose of procedure: treatment what was the procedure? cysto, ureteroscopy, lithotripsy with holmium laser.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic is submitting this report on behalf of richard wolf gmbh (manufacturer).Follow-up report #1 is to provide fda with an update of the patient informations and new additional procedural information.Rw considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.

Brand Name
COBRA VISION
Common Device Name
SENSOR-URETERORENOSCOPE 9.9FR WL 680MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
pforzheimer strasse 32
d-75438 knittlingen, germany 
MDR Report Key15525696
Report Number9611102-2022-00050
Device Sequence Number6029520
Product Code FGB
UDI-Device Identifier04055207054864
UDI-Public04055207054864
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K183188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number7356071
Device Catalogue Number7356071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite